Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at May 25, 2006, 3:01 PM MDT. It took effect at May 26, 2006, 10:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2006, 3:01 PM MDT (21:01 UTC)
- In effect from
- May 26, 2006, 10:00 AM MDT
- Expired
- May 26, 2006, 10:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 252101 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 301 PM MDT THU MAY 25 2006 UTZ420-434-435-439-440-260515- /O.UPG.KSLC.FW.A.0003.060526T1600Z-060527T0400Z/ /O.NEW.KSLC.FW.W.0003.060526T1600Z-060527T0400Z/ /O.NEW.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 301 PM MDT THU MAY 25 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY FOR STRONG WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 420...434...435...439 AND 440 BELOW 7500 FEET... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY FOR STRONG WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 420...434...435...439 AND 440 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY FOR STRONG WINDS AND VERY LOW HUMIDITIES ACROSS WESTERN AND SOUTHWEST UTAH. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 10 PM MDT SATURDAY FOR STRONG WINDS AND VERY LOW HUMIDITIES ACROSS WESTERN AND SOUTHWEST UTAH. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA FRIDAY. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED FRIDAY AFTERNOON. THIS COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH FRIDAY EVENING. A POTENT COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE FRIDAY NIGHT INTO SATURDAY. STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN AHEAD OF THIS FRONT DURING THE DAY SATURDAY...AND COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT...WILL ONCE AGAIN RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ437-260515- /O.NEW.KSLC.FW.W.0003.060526T1600Z-060527T0400Z/ /O.NEW.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/ SOUTHWEST AND SOUTH CENTRAL MOUNTAINS- 301 PM MDT THU MAY 25 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY FOR STRONG WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 437 BELOW 7500 FEET... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY FOR STRONG WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 437 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY FOR STRONG WINDS AND VERY LOW HUMIDITIES ACROSS SOUTHWEST UTAH. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 10 PM MDT SATURDAY FOR STRONG WINDS AND VERY LOW HUMIDITIES ACROSS SOUTHWEST UTAH. VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA FRIDAY. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED FRIDAY AFTERNOON. THIS COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH FRIDAY EVENING. A POTENT COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE FRIDAY NIGHT INTO SATURDAY. SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN AHEAD OF THIS FRONT DURING THE DAY SATURDAY...AND COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT...WILL ONCE AGAIN RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ423-424-431-432-438-441-445>449-260515- /O.NEW.KSLC.FW.A.0004.060527T1600Z-060528T0400Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- HENRY MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 301 PM MDT THU MAY 25 2006 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 423...424...431...432...438...441 AND 445 THROUGH 449 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES. THIS WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND SOUTHERN UTAH...AS WELL AS THE CENTRAL AND SOUTHERN WASATCH FRONT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA THROUGH SATURDAY. A POTENT COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE FRIDAY NIGHT INTO SATURDAY. STRONG SOUTH WINDS WILL CONTINUE AHEAD OF THIS FRONT DURING THE DAY SATURDAY...AND COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT...ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ SEAMAN
3 follow-up statements
000 WWUS85 KSLC 260446 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1046 PM MDT THU MAY 25 2006 UTZ420-434-435-437-439-440-261045- /O.CON.KSLC.FW.W.0003.060526T1600Z-060527T0400Z/ /O.CON.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 1046 PM MDT THU MAY 25 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY. VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA FRIDAY. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED FRIDAY AFTERNOON. THIS COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH FRIDAY EVENING. A POTENT COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE FRIDAY NIGHT INTO SATURDAY. STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN AHEAD OF THIS FRONT DURING THE DAY SATURDAY...AND COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT... WILL ONCE AGAIN RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ423-424-431-432-438-441-445>449-261045- /O.CON.KSLC.FW.A.0004.060527T1600Z-060528T0400Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- HENRY MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 1046 PM MDT THU MAY 25 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA THROUGH SATURDAY. A POTENT COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE FRIDAY NIGHT INTO SATURDAY. STRONG SOUTH WINDS WILL CONTINUE AHEAD OF THIS FRONT DURING THE DAY SATURDAY...AND COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT...ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KSLC 261031 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 431 AM MDT FRI MAY 26 2006 UTZ420-262215- /O.CAN.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/ /O.CON.KSLC.FW.W.0003.060526T1600Z-060527T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 431 AM MDT FRI MAY 26 2006 ...RED FLAG WARNING IS CANCELLED FOR SATURDAY FOR FIRE WEATHER ZONE 420... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 420... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING FOR SATURDAY FOR NORTHWEST UTAH. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR FIRE WEATHER ZONE IN NORTHWEST UTAH. VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF WESTERN UTAH TODAY. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED TO DEVELOP AHEAD OF A POTENT PACIFIC SYSTEM THIS AFTERNOON. THIS COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. A COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE TONIGHT INTO SATURDAY. THIS FRONT WILL USHER IN MUCH COOLER AND MORE MOIST AIR. THEREFORE THE RED FLAG WARNING FOR SATURDAY HAS BEEN CANCELLED. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ423-424-261145- /O.CAN.KSLC.FW.A.0004.060527T1600Z-060528T0400Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- 431 AM MDT FRI MAY 26 2006 ...FIRE WEATHER WATCH IS CANCELLED FOR SATURDAY FOR FIRE WEATHER ZONES 423 AND 424... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE FIRE WEATHER WATCH. A COLD FRONT IS EXPECTED TO MOVE INTO THE SALT LAKE AND UTAH VALLEYS AND ACROSS THE WASATCH FRONT BY EARLY AFTERNOON ON SATURDAY. THIS FRONT WILL USHER IN MUCH COOLER AIR. THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELLED AS CONDITIONS ARE NOT EXPECTED TO REACH CRITICAL LEVELS. $$ UTZ431-432-438-441-445>449-262215- /O.UPG.KSLC.FW.A.0004.060527T1600Z-060528T0400Z/ /O.EXA.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/ EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- HENRY MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 431 AM MDT FRI MAY 26 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES. THIS WARNING INCLUDES FIRE WEATHER ZONES 431...432...438...441...AND 445 THROUGH 449 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES ACROSS SOUTHEASTERN UTAH...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA THROUGH SATURDAY. A POTENT COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE TONIGHT INTO SATURDAY. STRONG SOUTH WINDS WILL CONTINUE AHEAD OF THIS FRONT DURING THE DAY SATURDAY. RELATIVE HUMIDITY READINGS WILL FALL BELOW 15 PERCENT. THIS COMBINATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ434-435-437-439-440-262215- /O.CON.KSLC.FW.W.0003.060526T1600Z-060527T0400Z/ /O.CON.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 431 AM MDT FRI MAY 26 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 434...435...437...439...AND 440 BELOW 7500 FEET... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAYFOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 434...435...437...439...AND 440 BELOW 7500 FEET... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR MUCH OF WESTERN AND SOUTHERN UTAH. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY. VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA TODAY. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON. THIS COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. A POTENT COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE TONIGHT INTO SATURDAY. STRONG SOUTH WINDS WILL CONTINUE AHEAD OF THIS FRONT DURING THE DAY SATURDAY. RELATIVE HUMIDITY READINGS WILL FALL BELOW 15 PERCENT. THIS COMBINATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KSLC 261958 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 158 PM MDT FRI MAY 26 2006 UTZ434-435-437-439-440-270400- /O.CON.KSLC.FW.W.0003.000000T0000Z-060527T0400Z/ /O.CON.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 158 PM MDT FRI MAY 26 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ZONES 434...435...437...439 AND 440 BELOW 7500 FEET... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ZONES 434...435...437...439 AND 440 BELOW 7500 FEET... A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR MUCH OF WEST CENTRAL AND SOUTHWEST UTAH. A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY ALSO REMAINS IN EFFECT FOR MUCH OF WEST CENTRAL AND SOUTHWEST UTAH FROM 10 AM TO 10 PM MDT SATURDAY. STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 45 MPH WILL CONTINUE ACROSS WEST CENTRAL AND SOUTHWEST UTAH THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. THESE WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY...BELOW 15 PERCENT...TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THE EVENING. A POTENT COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE TONIGHT THROUGH SATURDAY. STRONG SOUTH WINDS OF 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 45 MPH...ARE ONCE AGAIN EXPECTED AHEAD OF THIS FRONT LATE SATURDAY MORNING THROUGH SATURDAY EVENING. A VERY DRY AIRMASS AHEAD OF THIS FRONT WILL CONTINUE TO RESULT IN RELATIVE HUMIDITY BELOW 15 PERCENT. THIS COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL ONCE AGAIN RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL AND SOUTHWEST UTAH SATURDAY. THIS COLD FRONT IS EXPECTED TO MOVE THROUGH WEST CENTRAL AND SOUTHWEST UTAH SATURDAY NIGHT...BRINGING MUCH COOLER AIR AND ALLEVIATING THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. $$ UTZ420-270400- /O.CON.KSLC.FW.W.0003.000000T0000Z-060527T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 158 PM MDT FRI MAY 26 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ZONE 420... A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS. STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 45 MPH WILL CONTINUE ACROSS NORTHWEST UTAH THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. THESE WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY...BELOW 15 PERCENT...TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THE EVENING. A COLD FRONT IS EXPECTED TO MOVE INTO NORTHWEST UTAH LATE TONIGHT. THIS FRONT WILL USHER MUCH COOLER AND MORE MOIST AIR INTO NORTHWEST UTAH...ALLEVIATING THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHWEST UTAH ON SATURDAY. $$ UTZ431-432-438-441-445>449-270400- /O.CON.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/ EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- HENRY MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 158 PM MDT FRI MAY 26 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ZONES 431...432...438...441 AND 445 THROUGH 449 BELOW 7500 FEET... A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY FOR MUCH OF EAST CENTRAL AND SOUTHEAST UTAH. A POTENT COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE TONIGHT THROUGH SATURDAY. AHEAD OF THIS FRONT...STRONG SOUTH WINDS OF 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED LATE SATURDAY MORNING THROUGH SATURDAY EVENING. A VERY DRY AIRMASS AHEAD OF THIS FRONT WILL CONTINUE TO RESULT IN RELATIVE HUMIDITY BELOW 15 PERCENT. THIS COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF EAST CENTRAL AND SOUTHEAST UTAH ON SATURDAY. THIS COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA LATE SATURDAY NIGHT INTO SUNDAY...BRINGING COOLER AIR AND ALLEVIATING THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. $$ SEAMAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 25, 10:45 AM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 25, 10:45 AM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1045 AM MDT THU MAY 25 2006
.SYNOPSIS...INCREASING SOUTHWEST FLOW AHEAD OF A COLD PACIFIC
TROUGH WILL DEVELOP TODAY AND REMAIN OVER THE AREA THROUGH FRIDAY.
THE ASSOCIATED COLD FRONT WILL MOVE OVER NORTHWEST UTAH FRIDAY
NIGHT THEN MOVE SLOWLY OVER THE REMAINDER OF THE AREA SATURDAY.
&&
.DISCUSSION...RIDGE HAS MOVED EAST AND SOUTHWEST FLOW ALOFT IS
ESTABLISHING AHEAD OF THE NEXT SYSTEM. MOISTURE HAS INCREASED
SLIGHTLY WITH MIXING RATIOS BARELY ABOVE 3 G/KG AND CONVECTION
SHOULD DEVELOP OVER THE MOUNTAINS TODAY AS ENOUGH MID-LEVEL
MOISTURE IS PRESENT.
FLOW ALOFT INCREASES AGAIN TOMORROW AS THE COLD FRONT APPROACHES
THE AREA. NAM AND GFS WARM 700 MB TEMPERATURES ON FRIDAY TO 11-16
DEGREES CELSIUS OVER THE AREA WITH GFS 700 MB WINDS APPROACHING
45-50 KNOTS. NAM WINDS AT 700 MB SEEM UNDERDONE BUT NAM BOUNDARY
LAYER WINDS STILL INDICATE THAT FRIDAY WILL BE WINDY WITH
BOUNDARY LAYER WINDS INCREASING TO 20-25 KNOTS BY FRIDAY EVENING.
ALL MODELS AGREE WITH GOOD THERMAL PACKING ALONG THE FRONTAL
BOUNDARY THOUGH ECMWF CONTINUES TO BACK OFF FRONTS STRENGTH ON THE
00Z RUNS. NAM...GFS...AND UKMET ALL BRING -4 TO -6 DEGREES
TEMPERATURES AT 700 MB INTO NORTHERN UTAH. LAKE EFFECT SHOWERS
SHOULD BE EXPECTED TO DEVELOP BEHIND THE FRONT AS THE GREAT SALT
LAKE SURFACE TEMPERATURE IS AVERAGING 15 DEGREES CELSIUS. WITH -4
DEGREES CELSIUS AIR MOVING OVER THE LAKE BEHIND THE FRONT...THERE
IS ENOUGH OF LAKE-AIR TEMPERATURE DIFFERENCE TO GET LAKE EFFECT
SHOWERS GOING. A GOOD AMOUNT OF SHEAR IS PRESENT ALONG THE FRONT
FOR THE POSSIBILITY OF STRONG WIND GUSTS ACCOMPANYING THE FRONT
AND MAYBE GRAUPEL OR HAIL IMMEDIATELY BEHIND THE FRONT.
PRECIPITATION TYPE WILL REMAIN A CHALLENGE OVER THE NEXT SEVERAL
DAYS AS SNOW LEVELS COULD LOWER TO NEAR 6000 FEET BEHIND THE
FRONT.
TROUGH REMAINS OVER THE AREA THROUGHOUT THE WEEKEND AND SUNDAY
COULD BE CONVECTIVE ONCE AGAIN AS THE COLD POOL AT 500 MB ARRIVES
BRINGING SUB MINUS 20 DEGREE CELSIUS AIRMASS OVER THE AREA. BROAD
TROUGH REMAINS TO THE WEST OF THE AREA AND RIDGE REMAINS TO THE
EAST FOR MOST OF THE NEXT WEEK. THE INTERMOUNTAIN REGION SHOULD
REMAIN IN NEAR NORMAL TEMPERATURE REGIME WITH ENOUGH WIGGLES IN
THE FLOW PATTERN TO CREATE AFTERNOON AND EVENING CONVECTION OVER
THE AREA.
&&
.AVIATION...SEE LATEST SLCTAFSLC.
&&
.FIRE WEATHER...SIGNIFICANT WARMING TREND CONTINUING TODAY WITH
SOUTHWEST WINDS INCREASING ALOFT. CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED UNTIL FRIDAY WITH THE APPROACH OF A
PACIFIC SYSTEM. WIND AND RELATIVE HUMIDITY THRESHOLDS ARE EXPECTED
TO MEET CRITICAL LEVELS OVER WESTERN AND SOUTH-CENTRAL UTAH FRIDAY
AFTERNOON. FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL WESTERN
AND SOUTHERN ZONES WITH THE EXCEPTION OF FIRE WEATHER ZONE 437
WHERE FUELS MAY STILL TO MOIST. CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED AGAIN ON SATURDAY WITH EVEN STRONGER WINDS AS THE
FRONT PUSHES OVER THE AREA.
&&
.HYDROLOGY...ABOVE NORMAL TEMPERATURES HAVE RIVERS AND STREAMS ON
THE RISE ONCE AGAIN. AS MOST WATERWAYS HAVE ALREADY PEAKED...NO
FLOODING IS EXPECTED AT THIS TIME...HOWEVER RIVERS AND STREAMS
WILL REMAIN NEAR BANK FULL AND WILL BE MOVING SWIFTLY. FLOOD
ISSUES WILL BE CLOSELY MONITORED OVER THE HOLIDAY WEEKEND.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM 10 AM FRIDAY TO 10 PM FRIDAY FOR UTZ003-
UTZ004-UTZ005-UTZ015-UTZ016-UTZ019-UTZ020.
WY...NONE.
&&
HALLHazardous weather outlook, May 25, 5:40 AM MDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 540 AM MDT THU MAY 25 2006 UTZ001>021-WYZ021-261200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 540 AM MDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN ON FRIDAY AND THEN IMPACT UTAH OVER THE HOLIDAY WEEKEND. AHEAD OF THIS SYSTEM...DRY AND WINDY CONDITIONS WILL SPREAD ACROSS PORTIONS OF UTAH. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITIES WILL BRING INCREASED FIRE DANGER TO THE WESTERN VALLEYS ON FRIDAY AND THEN ACROSS THE SOUTHERN AND EASTERN PORTIONS OF UTAH ON SATURDAY. SEE THE LATEST FIRE WEATHER STATEMENT FOR DETAILS. THE WINDS COULD BECOME QUITE STRONG OVER SOUTHERN AND EASTERN UTAH SATURDAY AND COULD IMPACT TRAVEL AND RECREATION ACTIVITIES. IN ADDITION...MUCH COOLER TEMPERATURES WILL SPREAD INTO NORTHERN UTAH AND SOUTHWEST WYOMING ALONG WITH A THREAT OF SNOW DOWN TO ABOUT THE 7000 FOOT LEVEL IN THE FAR NORTHERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:38 AM MDT | Fire Weather Watch | SLC | 10 hr | |
| May 25, 3:01 PM MDT | Fire Weather Watch | SLC | 14 hr | |
| May 25, 3:01 PM MDT | Red Flag Warning | SLC | 3 days |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.